Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 38, NWS Jacksonville, FL

May 31, 2014

NWS Jacksonville, FL issued this small craft advisory at May 31, 2014, 4:10 PM EDT. It took effect at Jun 1, 2014, 5:00 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
May 31, 2014, 4:10 PM EDT (20:10 UTC)
In effect from
Jun 1, 2014, 5:00 AM EDT
Expired
Jun 2, 2014, 9:03 PM EDT
In force
40 hr
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at May 31, 9:45 AM EDT, 6 hours 25 minutes earlier.

Area forecast discussion, May 31, 9:45 AM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SAT MAY 31 2014

.UPDATE...WITH REALLY LIGHT WINDS EXPECT THE ATLANTIC SEA BREEZE
TO BE THE MAIN IMPETUS FOR CONVECTION THIS AFTERNOON. WE SHOULD
INITIALLY FIRST SEE SHOWERS AND THUNDERSTORMS FORM ALONG THE
IMMEDIATE NE FL/SE GA COAST AROUND NOON. THE SEAS BREEZE WILL PUSH
THE CONVECTIVE ACTIVITY OVER THE COASTAL PLAINS AND INTERIOR
PORTIONS OF THE COASTAL COUNTIES EARLY IN THE AFTERNOON AND THEN
PUSH FURTHER WESTWARD BETWEEN THE US HIGHWAY 301 AND INTERSTATE 75
BY MID AFTERNOON. BY LATE THIS AFTERNOON AND INTO THE EARLY
EVENING, THE ATLANTIC SEA BREEZE SHOULD ONCE AGAIN REACH THE
SUWANEE VALLEY IN FLORIA AND WEST OF HAZLEHURST TO OKEFENOKEE
LINE IN GEORGIA WITH TSTMS BECOMING SLIGHTLY MORE NUMEROUS IN
AREAL COVERAGE. SIMILAR PATTERN TO YESTERDAY. TEMPERATURES WILL BE
CLOSE TO SEASONAL NORMALS. CURRENT FORECAST HAS THESE TRENDS WITH
ONLY MINOR TWEAKS MADE TO HOURLY POPS/WX/QPF.

&&

.AVIATION...VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH AFTN
TSTM COVERAGE SCATTERED AND MAINLY INLAND...WILL USE VCTS FOR
JAX/VQQ/GNV 18-00Z. LIGHT WINDS THIS MORNING WILL BECOME E/SE 7-11
KT THIS AFTN.

&&

.MARINE...ISOLATED SHOWERS CONTINUE NEAR THE GULF STREAM THIS
MORNING WITH ISOLATED SHOWERS WITH A A COUPLE EMBEDDED
THUNDERSTORMS IN THE NEAR SHORE WATERS BETWEEN ST SIMMONS ISLAND
AND ST MARYS. OTHERWISE GOOD BOATING TODAY WITH SOUTH TO SOUTHEAST
WINDS AROUND 10 KNOTS AND SEAS NEAR 2 FEET.

RIP CURRENTS: LOW RISK TODAY. MODERATE RISK SUNDAY AND MONDAY AS
ONSHORE WINDS AND SEAS INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  68  85  64 /  60  50  30  10
SSI  84  72  80  70 /  20  20  30  10
JAX  87  69  84  69 /  30  10  40  10
SGJ  84  76  84  72 /  20  10  30  10
GNV  88  69  87  68 /  60  50  50  30
OCF  88  69  88  68 /  60  50  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

CORDERO/GUILLET
Hazardous weather outlook, May 31, 4:15 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT SAT MAY 31 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011200-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
415 AM EDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG IS POSSIBLE EARLY THIS MORNING. VISIBILITIES MAY BE
REDUCED TO A MILE OR LESS IN A FEW LOCATIONS.

AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR TODAY...MORE NUMEROUS
OVER THE INTERIOR. THE STRONGER CELLS WILL PRODUCE LOCALLY HEAVY
RAINFALL...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A
BACKDOOR COLD FRONT PUSHES ACROSS THE AREA.

AN ONSHORE FLOW WILL STRENGTHEN SUNDAY MORNING...WITH SMALL CRAFT
ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS THROUGH SUNDAY
EVENING. WINDY CONDITIONS ARE EXPECTED NEAR THE COAST AND A WIND
ADVISORY MAY BE NEEDED. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED
AT AREA BEACHES SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 31, 1:01 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT SAT MAY 31 2014

FLZ032-311745-
CLAY-
101 PM EDT SAT MAY 31 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS VALID UNTIL 145 PM EDT...

AT 101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHEAST OF LAKE GENEVA...
MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND LAKE GENEVA...CAMP BLANDING...KEYSTONE HEIGHTS AND
KINGSLEY THROUGH 145 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2984 8181 2978 8193 2975 8205 3002 8205
      2990 8177
TIME...MOT...LOC 1701Z 103DEG 11KT 2985 8192

CORDERO
Special weather statement, May 31, 2:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SAT MAY 31 2014

FLZ040-311945-
MARION-
254 PM EDT SAT MAY 31 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345
PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF OCALA...MOVING WEST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCALA...ANTHONY...LOWELL...REDDICK AND FLEMINGTON THROUGH 345 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2920 8236 2948 8229 2929 8210 2918 8212
TIME...MOT...LOC 1855Z 106DEG 10KT 2925 8219

NELSON
Special weather statement, May 31, 3:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT SAT MAY 31 2014

FLZ022-030-035-036-312000-
ALACHUA-COLUMBIA-GILCHRIST-UNION-
302 PM EDT SAT MAY 31 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...
COLUMBIA...GILCHRIST AND UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST
OF GROVES TO 10 MILES NORTHEAST OF ARCHER...MOVING WEST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GROVES...
WORTHINGTON SPRING...LA CROSSE...UPLAND PINES...ALACHUA...
PROVIDENCE...ARCHER...OLENO STATE PARK...HIGH SPRINGS AND NEWBERRY
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8296 2982 8294 2984 8290 2991 8286
      2997 8276 2999 8279 3016 8279 3007 8243
      2994 8240 2993 8242 2988 8239 2952 8231
      2954 8266 2956 8266 2955 8276 2958 8278
      2959 8297 2963 8298
TIME...MOT...LOC 1902Z 105DEG 17KT 3001 8252 2963 8243

SANDRIK
Special weather statement, May 31, 3:35 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SAT MAY 31 2014

GAZ162-312000-
ECHOLS-
335 PM EDT SAT MAY 31 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400
PM EDT...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STATENVILLE...
MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STATENVILLE THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3077 8313 3077 8297 3063 8294 3061 8301
      3062 8313 3063 8314 3076 8314
TIME...MOT...LOC 1935Z 081DEG 7KT 3068 8301

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:01 PM EDTSpecial Weather StatementJAXClay44 min
May 31, 2:54 PM EDTSpecial Weather StatementJAXMarion51 min
May 31, 3:02 PM EDTAreal Flood AdvisoryJAXMarion88 min
May 31, 3:02 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist58 min
May 31, 3:32 PM EDTAreal Flood AdvisoryJAXMarion88 min
May 31, 3:41 PM EDTSevere Thunderstorm WarningJAXMarion34 min
May 31, 4:57 PM EDTSpecial Weather StatementJAXSuwannee63 min
May 31, 3:35 PM EDTSpecial Weather StatementJAXEchols25 min
May 31, 5:12 PM EDTSpecial Weather StatementJAXPierce33 min
May 31, 5:54 PM EDTSpecial Weather StatementJAXAppling, Bacon, Jeff Davis51 min
May 31, 6:11 PM EDTSpecial Weather StatementJAXJeff Davis34 min
May 31, 6:43 PM EDTSpecial Weather StatementJAXBacon, Coffee, Pierce, Wayne47 min
May 31, 6:53 PM EDTSevere Thunderstorm WarningJAXCoffee37 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.